MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 52MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 52MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 71339152
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tha revision surgery, the doctor struggled to reduce the hip and during one of the attempts to do it, the non-split metal ring of an r3 constrained acetabular liner 52mm completely came off.After a delay of 5-10 minutes, the doctor decided it would do more harm to the patient if he dislocated and relocated the hip with a back-up liner than to leave it as was, so he closed the case with the same device.

Brand Name
R3 CONST 52MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12211563
Report Number1020279-2021-06024
Device Sequence Number3181188
Product Code KWZ
UDI-Device Identifier00885556022443
UDI-Public00885556022443
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71339152
Device Catalogue Number71339152
Device Lot Number18HM13998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;